Thunderstorm Wind, Bibb
- When
- May 17, 6:55 PM CST
- Where
- Bibb County, Centerville
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.950, -87.133
Trees were knocked down in Centreville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 17, 1:59 PM CST, 4 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 259 PM CDT FRI MAY 17 2002 A SQUALL LINE WAS PRECEDING A COLD FRONT INTO THE SOUTHEAST THIS AFTERNOON, AND AT THIS TIME IT WAS MOVING INTO NORTHWEST ALABAMA. THIS LINE WILL PUSH THROUGH MOST OF THE FORECAST AREA TONIGHT, AND A FEW OF THE STORMS COULD BE SEVERE. A WATCH WAS IN EFFECT FOR NORTHWEST AL AT THIS WRITING AND I WILL ADD SEVERE WORDING TO ALL ZONES. THE MAIN THREAT SHOULD BE WIND AND HAIL, BUT I EXPECT THUNDERSTORMS TO WEAKEN AFTER SUNSET. SO FAR HOWEVER, CONVECTION HAS NOT BEEN VERY STRONG. THERE COULD BE A FEW LINGERING SHOWERS SOUTHEAST IN THE MORNING. IT SHOULD BECOME RATHER BREEZY ON SATURDAY, AND I WILL ADD A CAUTIONARY STATEMENT TO THE ZONES FOR WINDS. THE AIRMASS BEHIND THE COLD FRONT IS QUITE COOL FOR THIS TIME OF YEAR AND SHOULD PROVIDE THE AREA A VERY DRY AND COOL WEEKEND. SOME PLACES COULD APPROACH RECORD LOWS OVER THE NEXT FEW DAYS. HSV 056/067 043/071 044 8000 BHM 058/070 044/073 044 8000 MGM 064/074 049/076 047 8200 .BHM...NONE.
ALZ001>020-022>028-030>037-039>044-180300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 656 PM CDT FRI MAY 17 2002 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 313... COLBERT...FRANKLIN...LAMAR...LAUDERDALE...LAWRENCE... LIMESTONE...MARION... THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 313... WHICH IS IN EFFECT UNTIL 1000 PM... AUTAUGA...BIBB...BLOUNT...CALHOUN...CHEROKEE... CHILTON...CLAY...COOSA...CULLMAN...DALLAS... DEKALB...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JACKSON...JEFFERSON...LOWNDES...MADISON... MARENGO...MARSHALL...MONTGOMERY...MORGAN...PERRY... PICKENS...SHELBY...ST CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON...
ALZ001>020-022>028-030>037-039>044-180300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 742 PM CDT FRI MAY 17 2002 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 313... COLBERT...FAYETTE...FRANKLIN...GREENE...HALE... LAMAR...LAUDERDALE...LAWRENCE...LIMESTONE...MARENGO... MARION...PICKENS...SUMTER...WINSTON... THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 313 WHICH IS IN EFFECT UNTIL 1000 PM... AUTAUGA...BIBB...BLOUNT...CALHOUN...CHEROKEE... CHILTON...CLAY...COOSA...CULLMAN...DALLAS... DEKALB...ELMORE...ETOWAH...JACKSON...JEFFERSON... LOWNDES...MADISON...MARSHALL...MONTGOMERY...MORGAN... PERRY...SHELBY...ST CLAIR...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were knocked down in Centreville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294644.